Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 633, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 20, 2011, 3:46 PM CDT for Carroll County, Grenada County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2011, 3:46 PM CDT (20:46 UTC)
- Expired
- Aug 20, 2011, 4:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Grenada County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1494 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
974
WUUS54 KJAN 202046
SVRJAN
MSC015-043-202130-
/O.NEW.KJAN.SV.W.0633.110820T2046Z-110820T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
WESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 345 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLCOMB MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEW
SPRINGS...LEFLORE...AVALON...JEFFERSON...TEOC...COILA...MALMAISON
AND NORTH CARROLLTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3368 8979 3336 8979 3340 9004 3363 9011
3365 9010 3367 9012 3373 9014 3380 9014
3382 9012 3382 8999 3383 8997 3383 8993
TIME...MOT...LOC 2045Z 339DEG 17KT 3375 9004
$$
401 follow-up statement
631
WWUS54 KJAN 202116
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT SAT AUG 20 2011
MSC043-202126-
/O.CAN.KJAN.SV.W.0633.000000T0000Z-110820T2130Z/
GRENADA MS-
416 PM CDT SAT AUG 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN GRENADA COUNTY IS
CANCELLED...
LAT...LON 3367 8979 3336 8979 3340 9004 3349 9007
3351 9007 3352 9007 3363 9009 3365 9010
3367 9012 3368 9012
TIME...MOT...LOC 2116Z 340DEG 19KT 3350 8991
$$
MSC015-202130-
/O.CON.KJAN.SV.W.0633.000000T0000Z-110820T2130Z/
CARROLL MS-
416 PM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN CARROLL COUNTY...
AT 416 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTH CARROLLTON MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COILA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3367 8979 3336 8979 3340 9004 3349 9007
3351 9007 3352 9007 3363 9009 3365 9010
3367 9012 3368 9012
TIME...MOT...LOC 2116Z 340DEG 19KT 3350 8991
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:45 PM CDT, 1 minute earlier.
Area forecast discussion, Aug 20, 3:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT SAT AUG 20 2011
.DISCUSSION...UPPER LEVEL RIDGE IS BREAKING DOWN AND GIVING WAY TO
PERTURBED NORTHWEST FLOW ALOFT THIS AFTERNOON...A LITTLE AHEAD OF
SCHEDULE. THE RESULT OF THIS ATMOSPHERIC EVOLUTION IS THAT A CLUSTER
OF STORMS AROUND MEMPHIS LATE THIS MORNING HAS BEEN ABLE TO SURVIVE
AND MOVE SOUTHEAST TO THE HIGHWAY 82 CORRIDOR EAST OF INTERSTATE 55
(AS OF THE TIME OF THIS WRITING). INSTABILITY IN THAT CORRIDOR IS
RUNNING ABOVE 3000 J/KG ML CAPE...WHICH IS QUITE HIGH WITH A LITTLE
DRY MID LEVEL AIR ALLOWING FROM ADDITIONAL GUSTY WIND POTENTIAL. THE
HWO MENTIONS THE POTENTIAL FOR SEVERE THUNDERSTORMS WITH DAMAGING
WINDS THE MAIN RISK FOR AREAS MAINLY NORTH OF INTERSTATE TWENTY AND
EAST OF THE MS RIVER THROUGH EARLY THIS EVENING. CONSIDERING
INCREASE IN ISOLATED CONVECTION ACROSS THE ENTIRE REGION IT IS QUITE
POSSIBLE TO GET A STRONG STORM THROUGH EARLY THIS EVENING OUTSIDE OF
MAIN AREA MENTIONED ABOVE...AND WE WILL UPDATE THE HWO IF NEED BE.
THINKING IS THAT A MAJORITY OF THE EARLY EVENING CONVECTION WILL
DISSIPATE BY LATE EVENING...BUT THE EVOLVING NORTHWEST FLOW SCENARIO
IN THE UPPER LEVELS OF THE ATMOSPHERE SHOULD INSTIGATE AN OVERNIGHT
THUNDERSTORM COMPLEX THAT SHOULD PASS MAINLY TO OUR NORTH THROUGH
EARLY SUNDAY. BUT AT LEAST THE SOUTHERN FRINGE OF THIS ACTIVITY
COULD AFFECT NORTHERN ZONES DURING THIS TIME SO HAVE HELD ON TO
OVERNIGHT POPS THERE. NO REASON TO THINK THAT SEVERE WEATHER WILL BE
A HUGE RISK WITH LATE NIGHT CONVECTION...BUT STRONG STORMS WITH
BRIEF GUSTY WINDS...HEAVY RAINS AND FREQUENT LIGHTNING WILL STILL BE
POSSIBLE.
FOR TOMORROW THE AIRMASS WILL GENERALLY TEND TO REMAIN HOT AND
HUMID...ALTHOUGH MORNING CLOUDS...OUTFLOW BOUNDARIES...AND MAYBE
EVEN A LITTLE RAIN (IN THE NORTH) PRESENT QUESTION MARKS ABOUT
PRECISE LEVEL OF HEAT. AS SAID...MORNING ACTIVITY SUNDAY IS KIND OF
A QUESTION MARK...BUT I DO ANTICIPATE THAT THE COMBINATION OF
OUTFLOW BOUNDARIES AND PERTURBED NORTHWEST FLOW SHOULD EVENTUALLY
RESULT IN SCATTERED STORMS (AND MAYBE A STORM CLUSTER OR TWO)
EVOLVING ACROSS THE ENTIRE REGION FROM THE AFTERNOON AND INTO THE
EVENING. SOME OF THIS ACTIVITY COULD BE INTENSE AGAIN...ALTHOUGH IT
IS HARD TO SAY HOW MUCH INSTABILITY (A CRITICAL FACTOR) WILL BE
AVAILABLE FOR CONVECTION SINCE TIMING OF INITIATION IS UP IN THE AIR
RIGHT NOW.
MODELS GENERALLY SUGGEST DRY AIR IN THE MIDLEVELS IN THE WAKE OF A
DISTURBANCE TRIGGERING TOMORROW'S ACTIVITY WILL MOVE DOWN INTO THE
REGION LATE SUNDAY NIGHT AND INTO MONDAY...WHICH SHOULD EVENTUALLY
EITHER LIMIT STORM CHANCES TO SOUTH OF I-20 OR END DECENT STORM
CHANCES EVERYWHERE. IT DOES NOT REALLY LOOK TO BE ANY KIND OF COLD
FRONT COMING IN...DESPITE WIND SHIFT TO THE NORTH...AND HIGHS WILL
STILL BE ABOVE NORMAL MONDAY INTO TUESDAY ALTHOUGH HUMIDITY LEVELS
SHOULD BE AT LEAST SLIGHTLY LOWER.
AS FOR THE HEAT THROUGH THE NEXT 24 HOURS...SOMEWHAT REVISED
THINKING CONSIDERING ONGOING AND ANTICIPATED CONVECTION MAKES IT
SEEM LESS PROBABLE HEAT ADVISORY CRITERIA WILL BE MET EAST OF
I-55...ALTHOUGH STILL PROBABLE WEST OF I-55 (AND ESPECIALLY WEST OF
THE MS RIVER). THEREFORE...THE INHERITED HEAT ADVISORY FOR WILL GO
EVERYWHERE THROUGH THE REMAINDER OF THE AFTERNOON...BUT THEN WILL BE
LIMITED MAINLY WEST OF A GRENADA...TO JACKSON...TO MEADVILLE
MISSISSIPPI LINE TONIGHT THROUGH TOMORROW AFTERNOON. /BB/
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT SAT AUG 20 2011/
MONDAY THROUGH FRIDAY...
A HOT AND HUMID REGIME WITH HIGH HEAT STRESS WILL CONTINUE THROUGH
THE PERIOD. THE PATTERN WILL BECOME CONDUCIVE FOR A MORE ACTIVE
CONVECTIVE SETUP BY THE MIDDLE OF THE WORK WEEK. THE LONG TERM MODELS
AND ENSEMBLES GENERALLY AGREE FOR THE SUBTROPICAL RIDGE AXIS OVER THE
ARKLAMISS TO GRADUALLY BREAK DOWN...WITH A GENERAL MID LEVEL WEAKNESS
SETTING UP BY MID WEEK. A WEAK COLD FRONT WILL COME THROUGH THE
REGION ON FRIDAY.
ALL GUIDANCE POINTS TO TEMPERATURES REMAINING ABOVE NORMAL OVER THE
FORECAST AREA AS THE THERMAL RIDGE WITH 850MB TEMPS IN THE 20-23C
RANGE HOLDS IN PLACE...RESULTING IN HIGH TEMPERATURES IN THE MID TO
UPPER 90S WITH A FEW READINGS PEAKING AROUND 100F IN THE WEST.
AS FAR AS TEMPS ARE CONCERNED...WENT WITH A BLEND OF MEX MOS AND GFS
ENSEMBLE MEAN WHICH GIVES MAINLY MID TO UPPER 90S...BUT A FEW
LOCATIONS MAY REACH AROUND 100 DURING THE PERIOD. DEPENDING ON THE
RESULTING SETUP TEMPS MAY BECOME A LITTLE WARMER THAN FORECAST.
EXPECT THAT HEAT ADVISORIES MAY CONTINUE TO BE NECESSARY FOR
PORTIONS OF THE ARKLAMISS.
THE GFS HAS BEEN FAIRLY CONSISTENT IN SHOWING A SIGNIFICANT
SHORTWAVE TROUGH IN NORTHWEST FLOW APPROACHING THE FORECAST AREA BY
WEDNESDAY. IF THE GFS SCENARIO TAKES PLACE...THEN WOULD EXPECT A
GREATER LIKELIHOOD FOR ORGANIZED AND POTENTIALLY STRONG TO SVR TSTM
ACTIVITY. A WEAK FRONT WILL COME THROUGH THE REGION ON FRIDAY.
THE GFS HAS EASED UP SOME ON RAIN CHANCES FOR WEDNESDAY THROUGH
FRIDAY. SO HAVE GONE TOWARD THE HIGHER END OF ENSEMBLE POP GUIDANCE.
WILL HOLD OFF ON THE MENTION OF SEVERE STORMS FOR WEDNESDAY...BUT
KEEP THE MENTION OF HEAT INDICES AND THE POSSIBLE NEED FOR HEAT
ADVISORIES FOR THE PERIOD./17/
&&
.AVIATION...AN OUTFLOW BOUNDARY ASSOCIATED WITH A DISSIPATED MCS MAY
DROP SOUTH TO THE HIGHWAY 82 CORRIDOR AND SET OFF ISOLATED TO
SCATTERED STORMS MAINLY EAST OF THE MISSISSIPPI RIVER. THIS ACTIVITY
MAY SPREAD TO VCTY OF JAN AND MEI BEFORE DISSIPATING. OTHERWISE...
SCATTERED CU AROUND 5000FT WITH VFR CONDITIONS WILL PREVAIL THIS
AFTERNOON. VFR CONDITIONS WILL PREVAIL THROUGH SUNDAY AS A HOT RIDGE
OF HIGH PRESSURE REMAINS LOCKED IN OVER THE FORECAST AREA. DIURNAL
ISOLATED TSTM ACTIVITY WILL BE MOST LIKELY TO OCCUR ALONG THE
HIGHWAY 82 CORRIDOR THIS AFTERNOON AND EVENING. A GREATER CHANCE FOR
TSTMS COULD DEVELOP IN THE GWO-GTR REGION SUNDAY AFTERNOON. ELSE...
TYPICAL PATCHY AREAS OF MORNING FOR AND MVFR/TEMPO IFR RESTRICTIONS
CAN BE EXPECTED UNTIL SHORTLY AFTER SUNRISE AGAIN SUNDAY MORNING.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 96 75 98 / 17 25 26 13
MERIDIAN 72 95 73 98 / 18 31 23 10
VICKSBURG 74 98 73 98 / 15 20 29 15
HATTIESBURG 75 97 76 99 / 11 21 21 19
NATCHEZ 75 97 74 96 / 12 17 23 20
GREENVILLE 76 98 75 98 / 27 25 23 10
GREENWOOD 75 95 74 98 / 25 29 18 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ029>033-037>039-
043>046-048>052-054>058-062>066-072>074.
HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR MSZ018-019-025>028-
034>036-040>042-047-053-059>061.
LA...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR ARZ074-075.
&&
50/22/17Hazardous weather outlook, Aug 20, 3:14 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 314 PM CDT SAT AUG 20 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-053-059>061-212015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. A HEAT ADVISORY IS IN EFFECT THROUGH SUNDAY. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ029>033-037>039-043>046-048>052-054>058-062>066-072>074-212015- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 314 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING GENERALLY EAST OF THE MISSISSIPPI RIVER AND NORTH OF INTERSTATE 20. AN OUTFLOW BOUNDARY WILL DROP SOUTH ACROSS THE AREA AND SET OFF ISOLATED TO SCATTERED THUNDERSTORMS IN OUR HOT...MOIST AND UNSTABLE AIRMASS. OTHERWISE...HOT AND HUMID CONDITIONS WILL RAISE HEAT STRESS TO CRITICAL LEVELS THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING. PERSONS IN THE ARKLAMISS ARE URGED TO TAKE PRECAUTIONS TO PROTECT THEMSELVES FROM THE OPPRESSIVE HEAT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY HEAT STRESS LEVELS WILL REMAIN HIGH THROUGH MOST OF THE UPCOMING WEEK...AND IT IS PROBABLE THAT ADDITIONAL HEAT ADVISORIES WILL BE NECESSARY FOR THE ARKLAMISS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
In the hours before
Special weather statement, Aug 20, 2:41 PM CDT, 1 hour 5 minutes before
MSZ029-030-202040-
WEBSTER MS-CLAY MS-
241 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT SAT AUG 20 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 18 MILES NORTH OF
MONTPELIER TO 32 MILES NORTH OF EMBRY AT 241 PM CDT...MOVING
SOUTHEAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN CLAY AND WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3365 8851 3364 8850 3355 8851 3356 8909
3353 8909 3352 8949 3373 8948 3374 8904
3376 8903 3376 8894 3382 8893 3382 8873
3380 8871 3368 8871 3368 8849
TIME...MOT...LOC 1941Z 334DEG 26KT 3396 8904 3410 8951
MMESpecial weather statement, Aug 20, 2:48 PM CDT, 58 minutes before
MSZ026-202050-
GRENADA MS-
248 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT AUG 20 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 12 MILES NORTH OF GORE SPRINGS AT 248
PM CDT...MOVING SOUTHEAST AT 10 MPH.
PEOPLE IN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3389 8976 3387 8976 3387 8951 3368 8951
3368 8997 3389 8993 3391 8988 3390 8977
TIME...MOT...LOC 1948Z 334DEG 7KT 3392 8963
MMESpecial weather statement, Aug 20, 3:41 PM CDT, 5 minutes before
MSZ031-202110-
LOWNDES MS-
341 PM CDT SAT AUG 20 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT SAT AUG 20 2011
...STRONG STORM MOVING SOUTH INTO COLUMBUS AREA...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER COLUMBUS AFB AT 340 PM
CDT...MOVING SOUTH AT 20 MPH. THIS STORM MAY BECOME SEVERE.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3354 8827 3339 8830 3339 8849 3359 8847
3367 8849 3368 8841 3370 8840 3369 8837
3369 8827
TIME...MOT...LOC 2040Z 339DEG 19KT 3364 8844
40The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:41 PM CDT | Special Weather Statement | JAN | Clay, Webster | 59 min |
| Aug 20, 2:48 PM CDT | Special Weather Statement | JAN | Grenada | 62 min |
| Aug 20, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 59 min |
| Aug 20, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 37 min |
| Aug 20, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 47 min |
| Aug 20, 3:41 PM CDT | Special Weather Statement | JAN | Lowndes | 29 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | JAN | Holmes | 43 min |
| Aug 20, 4:06 PM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Aug 20, 4:18 PM CDT | Special Weather Statement | JAN | Humphreys | 32 min |
| Aug 20, 4:22 PM CDT | Special Weather Statement | JAN | Issaquena | 28 min |
| Aug 20, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 32 min |
| Aug 20, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Holmes | 29 min |
| Aug 20, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 34 min |
| Aug 20, 4:47 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Aug 20, 4:58 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 47 min |
| Aug 20, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 39 min |
| Aug 20, 5:30 PM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 20, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.